MAUDE Adverse Event Report: OSTEOMED, LLC SERIES III STRAIGHT DRILL; HANDPIECE, ROTARY BONE CUTTING

OSTEOMED, LLC SERIES III STRAIGHT DRILL; HANDPIECE, ROTARY BONE CUTTING
Model Number 450-0777
Medical Device Problem Code Temperature Problem (3022)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 08/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This mdr is being filed late because of an oversight during the investigation of this complaint in 2020 and subsequent recent review of complaints due to new management and postmarket personnel determined this complaint is mdr reportable.Two drills were returned for complaint (b)(4).This mdr is for one of the drills.The following is the investigation performed at the time of this complaint in 2020: two series iii straight drills were returned for evaluation and repair.The work order for repair indicated the issue was caused by worn and dirty bearings.Inventory review was performed which included 78pcs of lot numbers 1156259m (30pcs), 1154093m (30pcs) and 1151367 (18pcs).There were no non-conformities found during inventory review process.There were no capas and two ncr's initiated for part number 450-0777 during 2018 present timeframe.The two ncrs were unrelated to this issue.
 
Event or Problem Description
On (b)(6) 2020, the facility office manager reported they had two machines that were getting hot and burning the mucosa in the patient's mouths.It was reported there was no patient harm, and no treatment or medical intervention was necessary as a result of the burns.This report is for one of the devices associated with complaint (b)(4).

Brand Name
SERIES III STRAIGHT DRILL
Common Device Name
HANDPIECE, ROTARY BONE CUTTING
Manufacturer (Section D)
OSTEOMED, LLC
3885 arapaho rd
addison TX 75001
Manufacturer (Section G)
OSTEOMED, LLC
3885 arapaho rd
addison TX 75001
Manufacturer Contact
elhum wood
3885 arapaho rd
addison, TX 75001
9726774600
MDR Report Key13242273
Report Number2027754-2022-00004
Device Sequence Number4569283
Product Code KMW
UDI-Device Identifier00845694037167
UDI-Public00845694037167
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K971692
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number450-0777
Device Catalogue Number450-0241
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/18/2020
Initial Report FDA Received Date01/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown